Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 7, NWS Buffalo, NY

January 24, 2016

NWS Buffalo, NY issued this small craft advisory at Jan 24, 2016, 3:53 AM EST. It took effect at Jan 24, 2016, 12:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 3:53 AM EST (08:53 UTC)
In effect from
Jan 24, 2016, 12:00 PM EST
Expired
Jan 24, 2016, 6:38 PM EST
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

658 
WHUS71 KBUF 240853
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EST SUN JAN 24 2016

LEZ040-041-241700-
/O.NEW.KBUF.SC.Y.0007.160124T1700Z-160125T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
353 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST MONDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
3 follow-up statements
775 
WHUS71 KBUF 241435
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
935 AM EST SUN JAN 24 2016

LEZ040-041-242245-
/O.CON.KBUF.SC.Y.0007.160124T1700Z-160125T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
935 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
927 
WHUS71 KBUF 242034
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EST SUN JAN 24 2016

LEZ040-041-250445-
/O.CON.KBUF.SC.Y.0007.000000T0000Z-160125T0900Z/
/O.NEW.KBUF.GL.A.0004.160126T1500Z-160127T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
334 PM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT.

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-250445-
/O.NEW.KBUF.GL.A.0004.160126T1500Z-160127T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
334 PM EST SUN JAN 24 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT.

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043>045-063>065-250445-
/O.NEW.KBUF.GL.A.0004.160126T1800Z-160127T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
334 PM EST SUN JAN 24 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT.

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
375 
WHUS71 KBUF 242338
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
638 PM EST SUN JAN 24 2016

LEZ040-041-250745-
/O.CAN.KBUF.SC.Y.0007.000000T0000Z-160125T0900Z/
/O.CON.KBUF.GL.A.0004.160126T1500Z-160127T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
638 PM EST SUN JAN 24 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...SOUTHWEST TO 40 KNOTS TUESDAY.

* WAVES...10 TO 14 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-250745-
/O.CON.KBUF.GL.A.0004.160126T1500Z-160127T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
638 PM EST SUN JAN 24 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043>045-063>065-250745-
/O.CON.KBUF.GL.A.0004.160126T1800Z-160127T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
638 PM EST SUN JAN 24 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 3:48 AM EST, 5 minutes earlier.

Area forecast discussion, Jan 24, 3:48 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EST SUN JAN 24 2016

.SYNOPSIS...
SURFACE HIGH PRESSURE RIDGED ACROSS NEW YORK STATE WILL PROVIDE
OUR REGION WITH FAIR AND MAINLY DRY WEATHER THROUGH LATE THIS
AFTERNOON...BEFORE A WEAK MID LEVEL DISTURBANCE CROSSES THE
AREA AND PRODUCES SOME SCATTERED LIGHT SNOW SHOWERS EAST AND
NORTHEAST OF LAKES ERIE AND ONTARIO TONIGHT. DRY WEATHER WILL
THEN RETURN ON MONDAY...BEFORE THE NEXT LOW PRESSURE SYSTEM
BRINGS A BRIEF SURGE OF MILDER AIR INTO OUR REGION MONDAY NIGHT
AND TUESDAY ALONG WITH A CHANCE OF SHOWERS...WHICH COULD BE MIXED
WITH A LITTLE FREEZING RAIN ACROSS INTERIOR SECTIONS OF THE
SOUTHERN TIER AND NORTH COUNTRY MONDAY NIGHT AND EARLY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SYNOPTIC-SCALE PATTERN ACROSS OUR REGION DURING THIS PERIOD
WILL FEATURE PERSISTENT SURFACE-BASED RIDGING AT THE LOWER LEVELS...
WHILE ALOFT A MODEST MID LEVEL SHORTWAVE TROUGH WILL QUICKLY DIVE
SOUTHEASTWARD ACROSS OUR REGION BETWEEN LATE THIS AFTERNOON AND
THIS EVENING...FOLLOWED BY RAPIDLY REBOUNDING HEIGHTS OVERNIGHT.

FOR MOST OF THE AREA...THE ABOVE WILL MERELY RESULT IN A PERIOD OF
FAIR AND LARGELY DRY WEATHER...WITH JUST AN OVERALL INCREASE IN
CLOUD COVER ACCOMPANYING THE PASSAGE OF THE SHORTWAVE TROUGH THIS
AFTERNOON AND EVENING...THEN LEFTOVER LOW CLOUDS LINGERING IN ITS
WAKE OVERNIGHT.

THE EXCEPTIONS TO THIS WILL BE FOUND EAST AND NORTHEAST OF THE
LAKES...WHERE THE INCREASED MOISTURE AND COOLING ALOFT INDUCED BY
THE APPROACH AND PASSAGE OF THE SHORTWAVE WILL BE JUST BARELY
ENOUGH TO SUPPORT A LIMITED LAKE RESPONSE VERY LATE TODAY AND
TONIGHT...FOR WHICH SOME LOW TO MEDIUM RANGE CHANCE POPS REMAIN
IN PLAY IN THE FORECAST.

WITH RESPECT TO PTYPE...THERE CURRENTLY REMAINS SOME QUESTION AS
TO THE EXACT FORM OF THE RESULTING PRECIPITATION...WITH THE BULK
OF THE AVAILABLE MOISTURE REMAINING CONFINED TO THE LOWER LEVELS
AND THUS RESIDING OUTSIDE OF THE PRIME DENDRITIC SNOW GROWTH
REGION. LOOKING A BIT MORE CLOSELY AT AVAILABLE MODEL SOUNDINGS...
THE TEMPERATURE AT THE TOP OF THE RESULTING LOWER CLOUD LAYER
LOOKS TO BE RIGHT AROUND -10C FOR MUCH OF THE TIME LATE THIS
AFTERNOON AND TONIGHT. THIS SHOULD PROBABLY BE JUST COLD ENOUGH
TO SUPPORT SUFFICIENT SNOW CRYSTAL GROWTH TO KEEP THINGS MAINLY
IN THE FORM OF SOME LIGHT SNOW SHOWERS/FLURRIES LATE TODAY AND
TONIGHT AS OPPOSED TO FREEZING DRIZZLE...WHICH WOULD BE A MORE
LIKELY OUTCOME WERE CLOUD LAYER TEMPERATURES TO TURN OUT TO BE
JUST A LITTLE BIT WARMER.

WITH BOTH THE ABOVE AND OUR RECENT FORECAST CONTINUITY IN MIND...
FOR NOW HAVE ELECTED TO STICK WITH SNOW SHOWERS/FLURRIES AS THE
PREDOMINANT PTYPES LATE TODAY AND TONIGHT...THOUGH THIS WILL
BEAR CLOSE WATCHING THROUGH THE DAY TODAY AND INTO THIS EVENING.
WHILE FORECAST CONFIDENCE IN THE OCCURRENCE OF FREEZING DRIZZLE
IS CURRENTLY TOO LOW TO BE WORTH MENTIONING IT IN THE FORECAST
OR HOISTING ANY FLAGS...IT IS POSSIBLE THAT THIS COULD STILL
CHANGE AT SOME POINT LATER TODAY OR TONIGHT...WHICH COULD IN
TURN POTENTIALLY NECESSITATE THE ISSUANCE OF ONE OR MORE SHORTER-
FUSED WINTER WEATHER ADVISORIES.

AS FOR TEMPERATURES...GRADUAL MODERATION OF OUR AIRMASS OUT AHEAD
OF THE SHORTWAVE WILL ALLOW DAYTIME HIGHS TO REACH BACK CLOSER TO
NORMAL LEVELS TODAY...WITH MOST AREAS SEEING HIGHS RANGING BETWEEN
THE MID 20S AND ROUGHLY 30 DEGREES. FAIRLY WIDESPREAD LOW CLOUD
COVER AND A MODEST SOUTHWESTERLY LOW LEVEL FLOW TONIGHT WILL THEN
RESULT IN MILDER LOWS TONIGHT...WHEN READINGS SHOULD BOTTOM OUT
IN THE UPPER TEENS TO MID 20S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
A PROGRESSIVE FLOW WILL BE IN PLACE ACROSS NORTH AMERICA DURING THIS
PERIOD...AND AS A RESULT WE WILL EXPERIENCE SOMEWHAT OF A
TEMPERATURE ROLLER COASTER RIDE. THIS WILL INCLUDE A CONTINUATION OF
A DAY TO DAY WARMING TREND THAT WILL SEND TEMPERATURES INTO THE 40S
BEFORE THE PASSAGE OF A STORM SYSTEM WILL USHER IN THE NEXT BATCH OF
COLD AIR AND ACCUMULATING LAKE SNOWS BY MID WEEK.

AS WE OPEN THIS PERIOD ON MONDAY MORNING...MARGINALLY UNSTABLE AIR
OVER LAKE ONTARIO WILL ATTEMPT TO SUPPORT A POORLY ORGANIZED BAND OF
WEAK LAKE EFFECT SNOW OVER JEFFERSON COUNTY. ANY LAKE SNOW SHOWERS
THAT ARE IN PLACE IN THE MORNING WILL PUSH NORTH AND FURTHER WEAKEN
DURING THE COURSE OF THE DAY...AS INCREASED SHEAR AND A LOWERING CAP
COME INTO PLAY. ANY ACCUMULATIONS WILL BE MINIMAL. MEANWHILE OVER
THE WESTERN COUNTIES...AN ADVANCING WARM FRONT WILL GENERATE SOME
MID AND HIGH LEVEL CLOUD COVER FOR THE FIRST HALF OF THE DAY...THEN
SUNSHINE SHOULD PREVAIL IN ITS WAKE FOR THE BULK OF THE AFTERNOON.
TEMPS ACROSS THE WRN COUNTIES WILL CLIMB WELL ABOVE FREEZING IN
NEARLY 10 DAYS.

DISORGANIZED LOW PRESSURE OVER THE UPPER MID WEST MONDAY EVENING
WILL CONSOLIDATE SOMEWHAT DURING THE COURSE OF THE NIGHT AS IT WILL
PUSH ITS WAY ACROSS THE UPPER GREAT LAKES. A 50KT LOW LEVEL JET
CENTERED AT 900MB IN ADVANCE OF THIS SYSTEM WILL HELP TO LIFT THE
AVAILABLE LOW LEVEL MOISTURE TO PRODUCE SOME LIGHT PRECIPITATION
AFTER MIDNIGHT...BUT THERE IS STILL SOME QUESTION AS TO THE P-TYPE
IN SOME OF THE COLDER VALLEYS. GIVEN THE AMOUNT OF WARM ADVECTION
AND TIMING OF THE ONSET OF PCPN...THE BULK OF THE PCPN SHOULD JUST
FALL AS RAIN SHOWERS...BUT A BRIEF PERIOD OF FREEZING RAIN CANNOT BE
RULED OUT FOR PARTS OF THE FINGER LAKES AND SOUTHERN TIER COUNTIES.

AS THE STORM SYSTEM PUSHES NORTHEAST ACROSS QUEBEC ON TUESDAY...THE
FIRST OF TWO COLD FRONTS WILL PUSH ACROSS OUR REGION DURING THE
MORNING HOURS. WHILE SOME RAIN SHOWERS MAY ACCOMPANY THE FRONTAL
PASSAGE...QPF WILL BE QUITE INSIGNIFICANT WITH THE BULK OF THE DAY
LIKELY PCPN FREE. OF MORE INTEREST WILL BE THE POTENTIAL FOR SOME
STRONG WINDS. AS THE COLD AIR DEEPENS IN THE WAKE OF THE FIRST
FROPA...A PORTION OF THE 50KT WINDS CENTERED AT JUST 2-3K FT COULD
BE MIXED TO THE SFC. AS IS THE CASE WITH A STRONG SOUTHWEST FLOW...
THIS WILL ESPECIALLY BE A CONCERN FOR SITES IMMEDIATELY DOWNWIND OF
LAKE ERIE...IN A CORRIDOR FROM THE LAKE SHORE AND THE IAG FRONTIER
TO ROC WHERE SFC WINDS COULD GUST TO MORE THAN 40 MPH. THIS RISK
WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO PRODUCT.

AS THE COLD AIR CONTINUES TO DEEPEN OVER THE LOWER GREAT LAKES
TUESDAY NIGHT...LAKE EFFECT SNOW WILL SET UP EAST OF BOTH LAKES.
WHILE THE INITIAL LAKE RESPONSE WILL BE AS FAR NORTH AS BUFFALO AND
WATERTOWN...THE LOW LEVEL FLOW WILL VEER ENOUGH DURING THE COURSE OF
THE NIGHT TO DIRECT THE MAIN ACCUMULATIONS INTO THE TYPICAL LAKE
SNOWBELTS. SEVERAL INCHES OF SNOW WILL BE POSSIBLE IN THESE LATTER
AREAS BY DAYBREAK...ESPECIALLY EAST OF LAKE ONTARIO WHERE THE PROCESS
COULD BE ENHANCED BY AN UPSTREAM CONNECTION TO LAKE HURON.

THE MAIN CONCERN ON WEDNESDAY WILL BE LAKE EFFECT SNOWS EAST OF BOTH
LAKES. WHILE THERE WILL CERTAINLY BE ENOUGH INSTABILITY AND A
MINIMALLY SHEARED ENVIRONMENT TO SUPPORT LAKE SNOWS...THIS DOES NOT
HAVE THE EARMARKS TO BE A SIGNIFICANT EVENT. THE MOST GLARING
PROBLEM IS A LACK OF DEEP SYNOPTIC MOISTURE...AND OFF LK ERIE...
THERE WILL ALSO BE THE LACK OF A LONG FETCH. AT LEAST INITIALLY THIS
LOOKS LIKE AN ADVISORY TYPE EVENT FOR THE SRN TIER AND POSSIBLY A
LOW END WARNING EVENT FOR THE TUG HILL/OSWEGO COUNTY...BUT ONLY
BECAUSE THE FLOW SHOULD SUPPORT AN UPSTREAM CONNECTION TO A LARGELY
ICE FREE (<25 PERCENT) LAKE HURON. OTHERWISE IT WILL BE A COLDER DAY
ACROSS THE REGION WITH TEMPS CLOSE TO SEASONAL NORMALS...RANGING FROM
THE UPPER 20S IN THE SRN TIER AND THE EASTERN LAKE ONTARIO REGION TO
THE LOWER 30S ELSEWHERE.

WITH THE PASSAGE OF LOW LEVEL RIDGING OVER THE LOWER GREAT LAKES
WEDNESDAY NIGHT...THE LAKE SNOWS WILL QUICKLY DISSIPATE AS FLURRIES.
LOW TEMPS WILL GENERALLY BE IN THE TEENS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
UNLIKE DEC WHICH FEATURED INCREDIBLY ANOMALOUS POS HGT DEPARTURES
ACROSS THE EASTERN HALF OF NORTH AMERICA...THIS MONTH HAS BEHAVED
MUCH MORE NORMALLY. AS A RESULT...THE RECORD WARMTH EXPERIENCED IN
THE MONTH LEADING UP TO THE HOLIDAYS HAS BEEN REPLACED BY TYPICAL
MID WINTER COLD AS GENERAL TROUGHING HAS BEEN FOUND OVER THE EASTERN
HALF OF THE CONTINENT. THIS TREND WILL LIKELY CHANGE AS WE PUSH
TOWARDS NEXT WEEKEND AS MEDIUM RANGE ENSEMBLES ARE IN FAIR AGREEMENT
THAT BROAD TROUGHING WILL BECOME ESTABLISHED OVER THE FAR WEST.
THIS COULD LEAD TO A PROLONGED PERIOD OF WARMER THAN NORMAL WEATHER
FOR OUR REGION TO START THE MONTH OF FEBRUARY...ONE THAT WOULD
PROBABLY BE WELCOMED AFTER THE PAST FEW WEEKS. IN THE SHORTER
TERM...

THE FIRST OF TWO STORM SYSTEMS WILL PASS OFF TO OUR NORTH ON
THURSDAY. THE BULK OF ANY SYNOPTIC LIFT WILL THUS REMAIN TO OUR
NORTH...AND WITH SYNOPTIC MOISTURE AT A PREMIUM...THE DAY SHOULD BE
SNOW FREE. THIS COULD CHANGE THURSDAY NIGHT AS A WEAK COLD FRONT
ASSOCIATED WITH THE AFOREMENTIONED SYSTEM WILL CROSS OUR REGION.
LITTLE IN THE WAY OF ANY SNOW ACCUMS ARE EXPECTED WITH THIS FROPA.

LOW LEVEL RIDGING WILL CROSS THE REGION ON FRIDAY. THIS SHOULD
SUPPORT FAIR DRY WEATHER...AS OUR LAST REAL CHILLY DAY FOR THE
FORESEEABLE FUTURE WILL FEATURE MAX TEMPS IN THE LOW TO MID 30S.

AS WE PUSH INTO THE WEEKEND...ANOTHER STORM SYSTEM WILL MOVE OFF TO
OUR NORTH. THIS WILL OPEN THE DOOR FOR PACIFIC MODIFIED AIR TO FLOOD
ACROSS THE GREAT LAKES REGION AS H85 TEMPS WILL CLIMB TO ARND 4C.
THIS INITIAL PUSH OF MILDER PACIFIC AIR COULD TOUCH OFF SOME MIXED
PCPN FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
PATCHY LEFTOVER LOWER CLOUDS SOUTH OF LAKE ONTARIO WILL CONTINUE
TO PRODUCE AREAS OF MVFR/IFR CIGS INTO THIS MORNING...WITH
CONDITIONS OUTSIDE OF THESE OTHERWISE REMAINING VFR.

THIS AFTERNOON AND EVENING...CLOUD COVER WILL AGAIN INCREASE
ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST IN CONJUNCTION WITH
THE APPROACH AND PASSAGE OF A MODEST MID LEVEL SHORTWAVE...WHICH
WILL SUPPORT A RETURN TO MORE WIDESPREAD MVFR CONDITIONS. ONCE
ESTABLISHED...SUCH CONDITIONS SHOULD THEN PERSIST THROUGH THE
REMAINDER OF TONIGHT AS SUBSTANTIAL LOW LEVEL MOISTURE WILL
LINGER ACROSS THE REGION IN THE WAKE OF THE AFOREMENTIONED
SHORTWAVE.

IN ADDITION...THE PASSING SHORTWAVE AND LAKE INFLUENCES MAY HELP
TO TRIGGER SOME SCATTERED SNOW SHOWERS EAST AND NORTHEAST OF
THE LAKES LATE TODAY AND TONIGHT...WITH SOME SPOTTY FREEZING
DRIZZLE A LESSER POSSIBILITY BUT ONE WORTH KEEPING IN MIND
NONETHELESS. FOR NOW...ALL OF THIS HAS BEEN COVERED WITH VCSH
IN THE KBUF/KIAG/KART TAFS.

OUTLOOK...

MONDAY...CONDITIONS IMPROVING TO VFR WITH SCATTERED MORNING
SNOW SHOWERS/FLURRIES NORTHEAST OF THE LAKES.
MONDAY NIGHT AND TUESDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.
SOME FREEZING RAIN POSSIBLE ACROSS INTERIOR PORTIONS OF THE
SOUTHERN TIER AND NORTH COUNTRY MONDAY NIGHT/EARLY TUESDAY.
WEDNESDAY...MAINLY VFR...BUT MVFR/IFR IN AREAS OF LAKE EFFECT
SNOW EAST OF THE LAKES.
THURSDAY...MAINLY VFR.

&&

.MARINE...
A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
SPINE OF THE APPALACHIANS AND A TROUGH APPROACHING FROM THE UPPER
LAKES SHOULD PRODUCE A PERIOD OF LOW-END ADVISORY-WORTHY WINDS
AND WAVES ON LAKE ERIE THIS AFTERNOON AND TONIGHT...FOR WHICH
A SMALL CRAFT ADVISORY HAS BEEN ISSUED. OTHERWISE...CONDITIONS
SHOULD REMAIN BELOW ADVISORY LEVELS THROUGH TONIGHT.

A STRONGER AREA OF LOW PRESSURE WILL THEN MOVE THROUGH THE GREAT
LAKES REGION MONDAY NIGHT AND TUESDAY...WITH A TRAILING COLD FRONT
CROSSING THE LOWER LAKES DURING TUESDAY. THIS SYSTEM WILL LIKELY
PRODUCE A ROUND OF WIDESPREAD HIGH-END ADVISORY-WORTHY WINDS AND
WAVES ACROSS THE LOWER LAKES...WITH GALES POSSIBLE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM EST MONDAY FOR
         LEZ040-041.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jan 23, 3:22 PM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EST SAT JAN 23 2016

NYZ001>003-007-010-011-242030-
NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-
322 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL CROSS THE REGION TUESDAY...WITH WINDS BEHIND THE
FRONT POSSIBLY GUSTING TO ADVISORY RANGE OF OVER 45 MPH. THE
STRONGEST WIND GUSTS WILL BE TUESDAY AFTERNOON AND EVENING. BEHIND
THE COLD FRONT LAKE EFFECT SNOW WILL LIKELY DEVELOP WITH MODEST SNOW
ACCUMULATIONS POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-242030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
322 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL CROSS THE LAKES TUESDAY...WITH WINDS POSSIBLY
REACHING GALE FORCE TUESDAY AND INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-014-242030-
WAYNE-NORTHERN CAYUGA-ONTARIO-
322 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-242030-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
322 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF PRECIPITATION WILL REACH SOUTHWESTERN NEW YORK STATE
MONDAY NIGHT AND EARLY TUESDAY MORNING. WHILE THE BULK OF THE
PRECIPITATION WILL BE PLAIN RAIN...INTERIOR VALLEYS AND SHELTERED
AREAS MAY LINGER JUST BELOW FREEZING...SUCH THAT LIGHT FREEZING
RAIN WILL BE POSSIBLE.

A COLD FRONT WILL CROSS THE REGION TUESDAY...WITH WINDS BEHIND THE
FRONT POSSIBLY GUSTING TO ADVISORY RANGE OF OVER 45 MPH. THE
STRONGEST WIND GUSTS WILL BE TUESDAY AFTERNOON AND EVENING. BEHIND
THE COLD FRONT LAKE EFFECT SNOW WILL LIKELY DEVELOP WITH MODEST SNOW
ACCUMULATIONS POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-021-242030-
LIVINGSTON-ALLEGANY-
322 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF PRECIPITATION WILL REACH THE SOUTHERN GENESEE VALLEY
MONDAY NIGHT AND EARLY TUESDAY MORNING. WHILE THE BULK OF THE
PRECIPITATION WILL BE PLAIN RAIN...VALLEYS AND SHELTERED AREAS
MAY LINGER JUST BELOW FREEZING...SUCH THAT LIGHT FREEZING RAIN
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-242030-
OSWEGO-LEWIS-
322 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF PRECIPITATION WILL REACH THE EASTERN LAKE ONTARIO
REGION LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. WHILE THE
BULK OF THE PRECIPITATION WILL BE PLAIN RAIN...VALLEYS AND
SHELTERED AREAS MAY LINGER JUST BELOW FREEZING...SUCH THAT LIGHT
FREEZING RAIN WILL BE POSSIBLE.

BEHIND A COLD FRONT LAKE EFFECT SNOW WILL LIKELY DEVELOP WITH
MODEST SNOW ACCUMULATIONS POSSIBLE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:34 PM ESTGale WatchBUF24 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.